Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 8, NWS Las Vegas, NV

July 27, 2007Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 27, 2007, 5:12 PM MST for Mohave County, Arizona. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2007, 5:12 PM MST (00:12 UTC)
Expired
Jul 27, 2007, 6:00 PM MST
In force
48 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Mohave County, AZ

The radar

The Cedar City radar (KICX), 118 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 280012
SVRVEF
AZC015-280100-
/O.NEW.KVEF.SV.W.0008.070728T0012Z-070728T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
512 PM MST FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 600 PM MST.

* AT 505 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 16 MILES NORTHEAST OF
  MT. TRUMBULL...OR ABOUT 40 MILES SOUTHWEST OF KANAB...AND WAS
  MOVING SOUTHWEST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MT. TRUMBULL AROUND 540 PM MST...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3669 11290 3666 11312 3631 11322 3634 11284

$$
81
2 follow-up statements
000 
WWUS55 KVEF 280027
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
526 PM PDT FRI JUL 27 2007

AZC015-280100-
/O.CON.KVEF.SV.W.0008.000000T0000Z-070728T0100Z/
MOHAVE AZ-
526 PM MST FRI JUL 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST
FOR NORTHEASTERN MOHAVE COUNTY...

AT 523 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR MT.
TRUMBULL...OR ABOUT 52 MILES SOUTHEAST OF ST GEORGE...MOVING
SOUTHWEST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN MOHAVE COUNTY AT 540 PM MST
  RURAL EASTERN MOHAVE COUNTY AT 550 PM MST

THE RADAR IS INDICATING THAT THIS STORM IS CAPABLE OF PRODUCING  
LARGE DAMAGING HAIL TO TWO INCHES. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3669 11290 3665 11315 3629 11329 3632 11306

$$

81
000 
WWUS55 KVEF 280055
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
554 PM PDT FRI JUL 27 2007

AZC015-280104-
/O.EXP.KVEF.SV.W.0008.000000T0000Z-070728T0100Z/
MOHAVE AZ-
554 PM MST FRI JUL 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOHAVE COUNTY 
WILL BE ALLOWED TO EXPIRES AT 600 PM MST...

LAT...LON 3669 11290 3665 11315 3629 11329 3632 11306

$$

81

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:00 PM MST, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 27, 3:00 PM MST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PDT FRI JUL 27 2007

.SYNOPSIS...HIGH PRESSURE ALOFT WILL MOVE OVER SOUTHERN CALIFORNIA
TODAY AND GRADUALLY BRING DRIER AND INCREASINGLY MORE STABLE AIR TO
SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA OVER THE WEEKEND. AFTERNOON
AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL
DECREASE SATURDAY OVER ALL OF THE FORECAST AREA EXCEPT FOR NORTHWEST
ARIZONA.
&&

.SHORT TERM...ONCE AGAIN THUNDERSTORMS FIRING UP ACROSS MOHAVE
COUNTY WITH COLLIDING BOUNDARIES HELPING TO SUSTAIN ADDITIONAL STORM
DEVELOPMENT. ACTIVITY WEST OF MOHAVE COUNTY HAS BEEN ISOLATED DUE TO
ADDITIONAL WARM AIR ALOFT AS THE HIGH SHIFTS FURTHER WEST. MORNING
SOUNDINGS DID SHOW SOME CAPPING THIS AFTERNOON OVER THE WESTERN HALF
OF THE CWA. MODELS ARE SHOWING THE HIGH CENTER OVER CENTRAL NEVADA
SATURDAY TO REMAIN NEARLY STATIONARY THROUGH MONDAY...BUT EVENTUALLY
WORK BACK TOWARD THE 4-CORNERS REGION. STILL EXPECT MOISTURE TO
REMAIN IN PLACE OVER MOHAVE COUNTY AND WILL LEAVE THE HIGHEST
MENTION OF THUNDERSTORMS OVER THAT AREA. REMAINDER OF THE CWA WILL
SEE A DECREASE IN ACTIVITY AS DRIER AIR WORKS SOUTH AROUND THE HIGH.
&&

.LONG TERM...MONDAY THROUGH FRIDAY.
AS HIGH PRESSURE SITS OVER THE FORECAST AREA ON MONDAY TEMPERATURES
WILL BE THE WARMEST DURING THE EXTENDED TIME PERIOD...REMAINING
FIVE PLUS DEGREES ABOVE NORMAL.  MOISTURE INCREASES ON TUESDAY AND
REMAINS HIGH AS THE HIGH SLIDES EASTWARD BACK TOWARD THE FOUR
CORNERS AREA.  INCREASED POPS AND CLOUD COVER ON WEDNESDAY TO
REFLECT THIS TREND AND DECREASED TEMPERATURES A DEGREE OR SO.

FOR THURSDAY AND FRIDAY...EXPECT THE EASTERN PART OF THE
FORECAST...ESPECIALLY MOHAVE COUNTY...TO HAVE THE BEST CHANCE OF
RAIN AS THE HIGH MOVES FURTHER TO THE EAST.

&&
AVIATION...FOR MCCARRAN...EXPECT THUNDERSTORMS TO STAY AWAY FROM THE
TERMINAL TODAY AND THROUGH THE WEEKEND.  THE MOST ACTIVE WEATHER
WILL OCCUR TO THE EAST ALONG THE MORMON MESA AND PEACH SPRINGS
CORRIDORS.  WINDS WILL BE 10 KTS OR LESS TODAY AND MAINLY FROM THE
EAST AND BECOMING SOUTHWEST AFTER SUNSET.  CEILINGS ABOVE 10K FT CAN
OCCUR THROUGHOUT OF THE DAY AND EVENING AS DEBRIS FROM THUNDERSTORMS
EAST AND SOUTH OF THE VEGAS VALLEY MOVE OVERHEAD.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THUNDERSTORMS ARE MOST LIKELY OVER MOHAVE AND LINCOLN
COUNTIES THIS AFTERNOON AND EVENING AND THE SOUTHERN NEVADA
MOUNTAINS.  MID LEVEL CEILINGS IN THE 10 TO 15K FT LEVELS COULD ALSO
OCCUR AS BLOW OFF OR REMNANTS FROM THUNDERSTORMS. THIS PATTERN WILL
CONTINUE THE NEXT FEW DAYS.
&&

&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...FLASH FLOOD WATCH UNTIL 9PM MST FOR ZONES 001/003.
.CA...NONE.
&&

GORELOW/81

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 27, 6:37 AM MST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
637 AM PDT FRI JUL 27 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-281400-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
637 AM PDT FRI JUL 27 2007 /637 AM MST FRI JUL 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

DEEP MOISTURE AND UNSTABLE AIR WILL CONTINUE TO FUEL SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOJAVE DESERT REGION
MAINLY SOUTHEAST OF INTERSTATE 15. THE MAIN THREAT WITH THESE
STORMS WILL BE LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTERNOON AND EVENING THUNDERSTORM COVERAGE WILL DECREASE SATURDAY
AND SUNDAY ACROSS SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA BUT
SCATTERED THUNDERSTORMS WILL PERSIST OVER NORTHWEST ARIZONA.
MONSOONAL MOISTURE IS FORECAST TO INCREASE FROM THE SOUTHEAST AGAIN
EARLY NEXT WEEK LEADING TO INCREASING THUNDERSTORM COVERAGE ACROSS
THE REGION. ISOLATED FLASH FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.

In the hours before

Local storm report, Jul 27, 2:21 PM MST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 PM PDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HAIL             25 SE CALIENTE          37.36N 114.19W
07/27/2007  E1.00 INCH       LINCOLN            NV   PUBLIC

            QUARTER SIZE HAIL REPORTED AT BEAVER DAM.

&&

81
Local storm report, Jul 27, 4:06 PM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
406 PM PDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       31 S MEADVIEW           35.55N 114.07W
07/27/2007  E0.00 INCH       MOHAVE             AZ   EMERGENCY MNGR

            REPORTS OF HEAVY RAIN ALONG STOCKTON ROAD. SOME LOCATIONS
            ARE BECOMING IMPASSIBLE.

&&

81
Local storm report, Jul 27, 4:09 PM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
409 PM PDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      31 S MEADVIEW           35.55N 114.07W
07/27/2007                   MOHAVE             AZ   EMERGENCY MNGR

            REPORTS OF HEAVY RAIN ALONG STOCKTON ROAD. SOME LOCATIONS
            ARE BECOMING IMPASSIBLE.

&&

81
Local storm report, Jul 27, 4:51 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
451 PM PDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND GST     PIPE SPRING NATIONAL MO 36.87N 112.73W
07/27/2007  M45 MPH          MOHAVE             AZ   TRAINED SPOTTER

            THE MONUMENT MEASURED A 45 MPH WIND GUST WITH HORIZONTAL
            RAIN. MEASURED 1/4 INCH OF RAIN.

&&

81

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:11 PM MSTSevere Thunderstorm WarningVEFMohave79 min
Jul 27, 8:54 PM MSTFlash Flood WarningVEFMohave2 hr
Jul 28, 11:36 AM MSTFlash Flood WatchVEFMohave9 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.